Case Report: Anxiety, Palpitations, and Diaphoresis

January 2, 2021
Brady Pregerson, MD

Check out the latest emergency department minute quiz from Brady Pregerson, MD. This case report features a woman presenting to the ED complaining of anxiety, palpitations, and diaphoresis.

Case Report:

A woman in her 60’s with a history of irritable bowel syndrome, HTN on metoprolol and PSVT is brought from her doctor’s office to the ED by EMS for 1 week of increasing anxiety, palpitation and diaphoresis. She denies any fever, chills, vomiting, diarrhea, dizziness, or syncope. Paramedics treated her for possible SVT in the 130s with 6mg and then 12mg of adenosine without a change in heart rate.

Vital Signs & Physical Exam:

T: 36.7°C (Oral) HR: 130 RR: 18 BP: 159/90 SpO2: 99%.

Other than tachycardia the exam was normal. Specifically, the lungs were clear, mucous membranes moist and there was no edema.

Initial Diagnostic Testing:

CBC: normal

Chem 7: normal

EKG: sinus tachycardia at 126

WHAT IS THE MOST LIKELY DIAGNOSIS?

A) Thyrotoxicosis

B) DKA

C) Addison’s

D) Hypocalcemia


Related Content:

News | Clinical | Endocrinology